Indiana, 2010

Damaging Wind in Indiana, August 15, 2010

August 15, 2010 · NWS LMK · 1 event in 1 county or zone

A shortwave moving combined with the hot moist air across the region led to afternoon thunderstorms across southern Indiana. One of these storms became strong enough to produce isolated damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A shortwave moving combined with the hot moist air across the region led to afternoon thunderstorms across southern Indiana. One of these storms became strong enough to produce isolated damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 15, 6:24 PM EST, 51 minutes earlier.

Area forecast discussion, Aug 15, 6:24 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT SUN AUG 15 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

A QUICK UPDATE TO THE FORECAST WAS MADE TO REMOVE THE HEAT ADVISORY
HEADLINE.  SFC COLD FRONT IS NOW JUST PUSHING INTO THE NORTHERN PART
OF THE CWA.  SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP MAINLY
ACROSS THE NORTHEASTERN THIRD OF THE FORECAST AREA.  THE STORMS ARE
FAIRLY HEALTHY PRODUCING TORRENTIAL RAINS...GUSTY WINDS TO AROUND
40-45 MPH AND CONTAIN QUITE A BIT OF LIGHTNING.  IN THE NEAR
TERM...AREAS EAST OF A LINE FROM SALEM INDIANA TO RICHMOND KENTUCKY
WILL SEE THE BULK OF THE ACTIVITY...WHICH INCLUDES THE LEXINGTON
METRO AREA.

AN ADDITIONAL AREA OF INSTABILITY RESIDES ACROSS OUR WESTERN PORTION
OF THE CWA.  WILL BE WATCHING THIS AREA CLOSELY AS THE FRONT PUSHES
FURTHER SOUTH.

UPDATED FORECAST HAS BEEN SENT...AND MAINLY WAS DONE JUST TO REMOVE
THE HEADLINE.  NO OTHER CHANGES WERE MADE TO THE CURRENT FORECAST AT
THIS TIME.

.SHORT TERM (TONIGHT AND MONDAY)...

...HEAT ADVISORY CONTINUES THRU 7 PM EDT THIS EVE...

IT APPEARS THAT HEAT INDICES WILL REACH AT LEAST AROUND 105 ALONG
AND WEST OF I-65 LATE THIS AFTN INTO EARLY EVE WITH MUCH OF THOSE
AREAS EAST OF THE INTERSTATE CLOSER TO 100. WILL LEAVE THE ADVISORY
IN PLACE.

SHRTWV EMBEDDED WITHIN LNWV TROF ACRS NRN MN WILL GIVE THE COLD
FRONT(FROM CENTRAL INDIANA TO SRN IL) A BOOST SEWD TNGT AS IT MOVES
ACRS THE LOWER GREAT LAKES. ISOLATED TO SCT DIURNAL CONVECTION SHUD
PEAK OUT BY LATE AFTN/EARLY EVE BEFORE FORCING ASSOCIATED WITH
FRONT/AFOREMENTIONED SHRTWV...REGENERATES STORMS THIS EVE/OVERNIGHT
AS CDFNT MOVES SOUTH OF LOU BY 06Z AND APPROACHES BWG AND LEX. FRONT
SHUD CLEAR OUR SERN MOST FA BY ABOUT 11Z AND CONTINUE SEWD INTO THE
NRN GULF STATES BY MON AFTN.

MOST WIDESPREAD STORMS THIS EVE (STILL SCATTERED) SHOULD FOCUS
ALONG/SOUTH OF FRONT ACRS SRN INDIANA EARLY THEN SHIFT PRIMARILY
INTO KY AFTER 00Z. THERE IS A CHC A SVR TSTM WATCH COULD BE ISSUED
TO THE SW OF CURRENT 617 WATCH OVER MUCH OF OHIO AND SERN INDIANA.
IF SO...IT WOULD LIKELY COVER ALL/MUCH OF OUR SRN INDIANA COUNTIES
AND PARTS OF NCNTRL AND ECNTRL KY.

BY SUNRISE MON...MOST SCT STORMS SHUD RESIDE ACRS OUR SERN
FA...CONTINUING TO MOVE SE. AFTERWARD AN INFLUX OF MUCH DRIER BNDRY
LAYER MOISTURE WILL BEGIN ACRS OUR ENTIRE FA FROM NW TO
SE...AHHH.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

THE COOL FRONT WILL BE THROUGH THE FORECAST AREA BY MONDAY EVENING.
THIS WILL BRING AN END TO SHOWERS AND THUNDERSTORMS WITH HIGH
PRESSURE AND DRIER AIR FILTERING IN BEHIND. THEREFORE WILL KEEP
MONDAY NIGHT DRY. THERE IS A BIT OF DIFFERENCE IN THE MODELS AS TO
HOW FAR TO THE SOUTH THE FRONT SETTLES. THIS WILL MAKE A DIFFERENCE
IN PRECIPITATION CHANCES NEAR THE KY/TN BORDER ON TUESDAY. FOR NOW
WILL LEAVE IN LOW POPS ACROSS SOUTH CENTRAL KENTUCKY ON TUESDAY BUT
THIS AREA MAY STAY DRY ALONG WITH THE REST OF THE FORECAST AREA.

ON WEDNESDAY THE BOUNDARY WILL MOVE BACK TO THE NORTH AS A WARM
FRONT. A SHORTWAVE WILL TRAVERSE THE REGION AS THIS HAPPENS. THIS WILL
LEAD TO MORE WIDESPREAD CONVECTION BEGINNING LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING AND CONTINUING DURING THE DAY. THROUGH THE
END OF THE WEEK WE WILL SEE ISOLATED TO SCATTERED RAIN CHANCES EACH
DAY. ONE FEATURE TO WATCH TOWARDS THE END OF THE WEEK/WEEKEND WILL BE THE
REMNANTS OF TD 5 WHICH THE GFS CIRCLES AROUND AND BRINGS UP TOWARDS
OUR AREA. HOWEVER THIS SOLUTION IS NOT SUPPORTED BY THE ECMWF.
REGARDLESS IT LOOKS LIKE SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THE WEEKEND.

HIGH TEMPERATURES THIS WEEK WILL RANGE FROM THE MID 80S TO LOWER
90S. THE COOLEST DAY LOOKS TO BE WEDNESDAY WITH MORE WIDESPREAD
CLOUDS AND CONVECTION. THE COOLEST NIGHT WILL LIKELY BE MONDAY NIGHT
WITH LOWS DROPPING INTO THE LOW TO MID 60S.

&&

.AVIATION (00Z TAF ISSUANCE)...

SFC COLD FRONT IS PUSHING THROUGH OUR NORTHERN SERVICE AREA.
SCATTERED CONVECTION CONTINUES TO DEVELOP ALONG THE FRONT...MAINLY
ACROSS NORTHERN KY BETWEEN KCVG AND KLEX.  FRONTAL BOUNDARY SHOULD
BE APPROACHING THE OHIO RIVER BY 16/01-02Z AND LOOKS TO CLEAR ALL OF
THE TAF SITES BY 16/06-07Z.  SCATTERED STORMS WILL BE POSSIBLE AT
THE NORTHERN TAF SITES OF KSDF AND KLEX THROUGH 16/03-05Z AND
LINGERING AT KBWG THROUGH 16/07Z.

OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
PERIOD.  HOWEVER...SHOULD ONE OF THESE THUNDERSTORMS MOVE OVER ANY
OF THE TERMINALS...A BRIEF PERIOD OF LIFR OR VLIFR VSBY WILL BE
POSSIBLE DUE TO HEAVY RAIN.  OVERNIGHT FOG PRODUCTION DOES NOT SEEM
TO BE FAVORED AT THIS TIME...GIVEN THE STRENGTHING PBL WINDS OUT OF
THE NORTHWEST AND THE ADVECTION OF DRIER AIR INTO THE REGION.  WILL
CONTINUE TO MONITOR THIS HOWEVER DURING THE EVENING AND UPDATE THE
TAF FORECASTS IF FOG/MIST LOOKS INCREASINGLY LIKELY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJ
SHORT TERM.....DK/11
LONG TERM......EES
AVIATION.......MJ
Hazardous weather outlook, Aug 15, 6:00 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT SUN AUG 15 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
700 PM EDT SUN AUG 15 2010 /600 PM CDT SUN AUG 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE EAST OF INTERSTATE 65 ACROSS PARTS OF SOUTHERN INDIANA...
NORTH CENTRAL KENTUCKY AND EAST CENTRAL KENTUCKY. SOME STORMS COULD
BE STRONG...ESPECIALLY IN THE BLUEGRASS REGION. THE MAIN THREATS
FROM THE STRONGEST STORMS WILL BE TORRENTIAL RAINFALL AND DAMAGING
WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING.

STORMS SHOULD BECOME MORE ISOLATED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WARM MOIST AIR COMBINED WITH BOUNDARIES NEAR OR MOVING ACROSS THE
REGION WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY TUESDAY THROUGH SATURDAY. THE
MOST WIDESPREAD COVERAGE OF STORMS WILL BE LATE TUESDAY NIGHT AND
WEDNESDAY. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN TOTALS OR STRONG
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE.

11/EES/MJ

In the hours before

Special weather statement, Aug 15, 1:38 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT SUN AUG 15 2010

KYZ036-041-042-151900-
BOURBON-FAYETTE-SCOTT-
238 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF GEORGETOWN...AND MOVING EAST AT
20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   LEXINGTON...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
75 AND 87.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8432 3800 8434 3798 8433 3789 8437
      3789 8439 3788 8439 3803 8467 3806 8466
      3822 8455 3819 8424
TIME...MOT...LOC 1837Z 285DEG 18KT 3813 8451

EES
Special weather statement, Aug 15, 2:29 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SUN AUG 15 2010

KYZ041-042-049-057-152000-
BOURBON-CLARK-FAYETTE-MADISON-
329 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WINCHESTER...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL ALSO IMPACT...
   WINCHESTER...
   RUCKERVILLE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3814 8404 3812 8408 3806 8405 3782 8408
      3783 8411 3782 8412 3780 8408 3778 8410
      3776 8408 3775 8410 3792 8444 3816 8430
      3817 8404
TIME...MOT...LOC 1929Z 292DEG 13KT 3799 8431

EES
Special weather statement, Aug 15, 5:41 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT SUN AUG 15 2010

INZ079-KYZ032-152315-
JEFFERSON-TRIMBLE-
641 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS AFFECTING JEFFERSON COUNTY INDIANA AND TRIMBLE COUNTY
KENTUCKY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MADISON...AND MOVING SOUTHEAST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   MADISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3874 8520 3872 8520 3870 8522 3874 8527
      3874 8532 3866 8526 3856 8536 3877 8569
      3889 8558 3889 8556 3891 8556 3892 8555
TIME...MOT...LOC 2241Z 306DEG 16KT 3879 8553

MJ
Special weather statement, Aug 15, 5:43 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SUN AUG 15 2010

KYZ037-042-043-152345-
BOURBON-HARRISON-NICHOLAS-
643 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS AFFECTING BOURBON...HARRISON AND NICHOLAS COUNTIES IN
KENTUCKY...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING SOUTHEAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   CARLISLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8396 3812 8407 3838 8447 3840 8448
      3844 8454 3846 8454 3857 8436 3830 8385
TIME...MOT...LOC 2244Z 303DEG 13KT 3837 8427

MJ
Special weather statement, Aug 15, 6:28 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT SUN AUG 15 2010

KYZ041-048-049-057-160030-
CLARK-FAYETTE-JESSAMINE-MADISON-
728 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS MOVING THROUGH THE BLUEGRASS REGION OF CENTRAL
KENTUCKY...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH FAYETTE AND
NORTHERN CLARK COUNTY.  THESE STORMS WERE MOVING TO THE SOUTHEAST AT
15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   LEXINGTON...
   WINCHESTER...
   NICHOLASVILLE...
   RICHMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3784 8402 3782 8413 3780 8409 3764 8414
      3757 8410 3756 8418 3752 8421 3754 8436
      3777 8453 3773 8459 3780 8463 3778 8467
      3782 8472 3813 8463 3821 8441 3818 8437
      3811 8438 3807 8430 3811 8408 3795 8398
TIME...MOT...LOC 2327Z 333DEG 13KT 3817 8465 3806 8436
          3813 8408

MJ
Special weather statement, Aug 15, 6:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT SUN AUG 15 2010

INZ092-KYZ031>034-160045-
CLARK-HENRY-OLDHAM-SHELBY-TRIMBLE-
751 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS AFFECTING PORTIONS OF SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LA
GRANGE TO 7 MILES NORTH OF PROSPECT TO 12 MILES NORTH OF
JEFFERSONVILLE...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   JEFFERSONVILLE...
   NEW CASTLE...
   GOSHEN...
   PROSPECT...
   CRESTWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3836 8488 3835 8497 3815 8502 3805 8512
      3815 8543 3827 8541 3830 8547 3830 8546
      3831 8539 3838 8564 3827 8576 3837 8579
      3840 8599 3848 8600 3850 8589 3860 8580
      3859 8537 3852 8526 3860 8509
TIME...MOT...LOC 2350Z 305DEG 15KT 3850 8538 3844 8558
          3846 8575

MJ

The radar

The Louisville radar (KLVX), 57 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
August 15, 7:15 PM EST
Where
Clark County, 2.13 mi SE of Memphis
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.460, -85.740

A downed tree was blocking Memphis Charlestown Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258469.